Global stability analysis of an SIR model with bilinear incidence rate

Muhammad Abdullahi Yau, Muktari Garba


In this research work, we derive and analyse an $SIR$ model with bilinear incidence rate.
and  We prove both global and local stability of the disease-free steady state and endemic equilibrium state.
Using the idea of Lyapunov direct aproach by combining composite quadratic and linear functions we prove that
the system equilibria are locally and globally asymptotically stable for any parameter regime

Full Text:



bibitem[1]{BeR:2001} E. Beretta, Y. Kuang, emph{Convergence results in SIR epidemic models with varying

population sizes}, Nonlinear Analysis, 28 (1997) 1909-1921.

bibitem[2]{Bly:2008} K.B. Blyuss, Y.N. Kyrychko, P. H$ddot{o}$vel , and E. Sch$ddot{o}$ll,

emph{Control of unstable steady states in neutral time-delayed systems}, Eur. Phys. J. B 65, 571-576 2008.

bibitem[3]{Cru:2009} Cruz Vargas De Len, emph{Constructions of Lyapunov Functions for Classics SIS,

SIR and SIRS Epidemic model with Variable Population Size}, Revista Electronica Foro Red Mat, 26, 2009.

bibitem[4]{Las:1976} J. P. LaSalle, emph{The Stability of Dynamical Systems}, SIAM, Philadelphia, PA, 1976.

bibitem[5]{Las:1960} J.P. LaSalle, emph{Some Extensions of Liapunov's Second Method}, IRE Transactions on

Circuit Theory CT-7, 520-527 1960. 324

bibitem[6]{Li:2000} B. Li,Y. Kuang, emph{Simple food chain in a chemostat with distinct removal rates},

J. Math. Anal. Appl. 242 (2000) 75-92.

bibitem[7]{Liu:87} W. Liu, H.W. Hethcote, S.A. Levin, emph{Dynamical behaviour of epidemiological models

with nonlinear incidence rate}, J. Math. Biol. 25 (1987) 359-380.

bibitem[8]{Mez:2010} F. Mazenc, and M. Malisoff, emph{Strict Lyapunov Function Constructions Under LaSalle

Conditions With an Application to Lotka-Volterra Systems}, Automatic Control, IEEE Transactions on 55, 841-854 2010.

bibitem[9]{Shi:2007} H. Shim, and J. H. Seo, emph{Improving LaSalle's Invariance Principle using Geometric Clues},

SICE-ICASE, International Joint Conference 5253-5255 2007.

bibitem[10]{Wan:2002} W. Wang, emph{Global Behavior of an SEIRS Epidemic Model with Time Delays}, Applied Mathematics

Letters (15) 423-428, 2002.

bibitem[11]{Wei:2011} Wenjie Zuo, Junjie Wei, emph{Stability and Hopf bifurcation in a diffusive predator prey system

with delay effect}, Nonlinear Analysis: Real World Applications, 12, 2011.

bibitem[12]{Wei:2008} Hui-Ming Wei, Xue-Zhi Li, Maia Martcheva, emph{An epidemic model of a vector-borne disease with

direct transmission and time delay}, J. Math. Anal. Appl. 342, (2008) 895-908.



  • There are currently no refbacks.

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.